ArticleJIMD reports2022
Recent tPA administration can cause pseudo-hyperargininemia and may mimic arginase deficiency or arginine supplementation.
Article in JIMD reports, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 1 citations in OpenAlex.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Individuals suspected of or diagnosed with a rare disorder, including inherited metabolic disorders (IMD), often need frequent and/or urgent vascular access for blood draws and treatment, making central indwelling catheters commonly used devices in this patient population. These indwelling catheters are prone to thrombosis, limiting vascular access. This complication is frequently resolved with the use of altepase, a recombinant tissue plasminogen activator (tPA). This report describes two individuals, one with a known IMD and one undergoing evaluation for an IMD, who were found to have hyperargininemia (>500 μM; reference 10-140 μM) by plasma amino acid (PAA) analysis of a specimen collected ~1.5-3 h after clearance of an indwelling catheter with tPA. In both cases, hyperargininemia resolved with repeat testing, suggesting pseudo-hyperargininemia secondary to tPA administration. Quantitative amino acid analysis of the administered tPA demonstrated an arginine level of ~200 mM, supporting tPA as the cause of pseudo-hyperargininemia. Certain formulations of tPA contain high concentrations of arginine, which if not cleared properly can result in marked elevations of arginine, mimicking arginase deficiency or suggesting arginine supplementation. Thus, the possibility of pseudohyperargininemia due to tPA administration should be considered when obtaining PAAs from an indwelling catheter in any individual being evaluated or managed for an IMD.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.